Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A theorem on biquadratic reciprocity


Author: Ezra Brown
Journal: Proc. Amer. Math. Soc. 30 (1971), 220-222
MSC: Primary 10.68
DOI: https://doi.org/10.1090/S0002-9939-1971-0280462-5
MathSciNet review: 0280462
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem on biquadratic reciprocity is proved: if $ p \equiv q \equiv 1 \pmod 4$ are primes for which $ (p\vert q) = 1$, and if $ p = {r^2} + q{s^2}$ for some integers r and s, then

\begin{displaymath}\begin{array}{*{20}{c}} \hfill {{{(p\vert q)}_4}{{(q\vert p)}... ... 1)}^s},\quad {\text{if}}\;q \equiv 5 \pmod 8.} \\ \end{array} \end{displaymath}

Simple expressions for the biquadratic character of some small primes are also obtained.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10.68

Retrieve articles in all journals with MSC: 10.68


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0280462-5
Keywords: Power residues, biquadratic residues, reciprocity, quadratic diophantine equations
Article copyright: © Copyright 1971 American Mathematical Society